Alert archive / Kansas / Frost Advisories in 2012
Frost Advisory 1, NWS Topeka, KS
NWS Topeka, KS issued this frost advisory at Apr 10, 2012, 3:09 PM CDT for Brown County, Marshall County, Nemaha County, Kansas. It took effect at Apr 11, 2012, 3:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2012, 3:09 PM CDT (20:09 UTC)
- In effect from
- Apr 11, 2012, 3:00 AM CDT
- Expired
- Apr 11, 2012, 8:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Topeka, KS
Counties Brown County, KS, Marshall County, KS, Nemaha County, KS
The radar
The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 8.2 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2730 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- -85 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
220 WWUS73 KTOP 102009 NPWTOP URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TOPEKA KS 309 PM CDT TUE APR 10 2012 KSZ010>012-111300- /O.NEW.KTOP.FR.Y.0001.120411T0800Z-120411T1300Z/ MARSHALL-NEMAHA-BROWN- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 309 PM CDT TUE APR 10 2012 ...FROST ADVISORY IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 8 AM CDT WEDNESDAY. * TIMING...FROST COULD DEVELOP IN THE PREDAWN HOURS WEDNESDAY. BY 8 AM...TEMPERATURES SHOULD BE WARMING UP. * TEMPERATURE...MORNING LOWS 34 TO 36 DEGREES. * IMPACTS...TENDER VEGETATION COULD BE DAMAGED. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. && $$ WOLTERS
1 follow-up statement
320 WWUS73 KTOP 111254 AAA NPWTOP URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE TOPEKA KS 754 AM CDT WED APR 11 2012 KSZ010>012-111400- /O.EXP.KTOP.FR.Y.0001.000000T0000Z-120411T1300Z/ MARSHALL-NEMAHA-BROWN- INCLUDING THE CITIES OF...MARYSVILLE...HIAWATHA 754 AM CDT WED APR 11 2012 ...FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 8 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this frost advisory went out at Apr 10, 11:59 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 10, 11:59 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1159 AM CDT TUE APR 10 2012 ...AVIATION UPDATE... .DISCUSSION... SEE PREV DISCUSSION. && .AVIATION... SFC RIDGING IS EXPECTED TO KEEP DRY LOW LEVEL AIR OVER THE TERMINALS WITH NO REAL LARGE SCALE FORCING. THEREFORE EXPECT VFR CONDITIONS TO PERSIST WITH A NORTHEAST WIND BECOMING EASTERLY WEDNESDAY MORNING. WOLTERS && .PREV DISCUSSION... /339 AM CDT TUE APR 10 2012/ TODAY/TONIGHT...A SURFACE FRONTAL BOUNDARY HAS MOVED SOUTH OF THE CWA...CURRENTLY STRETCHING ACROSS NORTHERN OKLAHOMA. WEAK NORTHEASTERLY SURFACE WINDS AND OCCASIONAL PATCHY CLOUDS AT 10KFT HAVE HELPED KEEP TEMPERATURES UP THIS MORNING IN THE 40S TO NEAR 50 DEGREES. THIS SHOULD HELP MITIGATE FROST POTENTIAL THIS MORNING OVER THE AREA. MOST SECTIONS OF THE CWA SHOULD SEE MOSTLY SUNNY SKIES TODAY...WITH THE EXCEPTION OF THE FAR SOUTHWEST WHERE LOW CLOUDS RESIDING OVER SOUTHERN KANSAS WILL HAVE GREATEST POTENTIAL TO CREEP INTO THE AREA. MAXIMUM TEMPERATURES THIS AFTERNOON WILL WARM INTO THE MIDDLE 60S IN MOST SECTIONS. TONIGHTS LOW TEMPERATURES WILL ONCE AGAIN BE GREATLY DEPENDENT ON SFC WIND AND LOW CLOUD COVERAGE. THE NORTHEAST QUARTER OF THE CWA WILL BE FURTHER FROM THE LOW CLOUDS FOUND IN SOUTH CENTRAL KS AND CLOSER TO THE COOL DOME OF HIGH PRESSURE. LIKEWISE...READINGS IN THESE AREAS MAY FALL INTO THE MIDDLE 30S...RESULTING IN THE POTENTIAL OF PATCHY FROST. THE REMAINING SECTIONS OF THE CWA WILL REMAIN IN THE UPPER 30S TO LOWER 40S...WITH FROST POTENTIAL LOW. WEDNESDAY/THURSDAY THROUGH SATURDAY...SURFACE HIGH PRESSURE GRADUALLY MOVES OFF TO THE EAST ON WEDNESDAY...WITH SOUTHERLY WINDS RETURNING TO THE AREA. A STRENGTHENING LOW LEVEL WARM AIR ADVECTION REGIME WILL MATERIALIZE WEDNESDAY NIGHT...AND WITH FURTHER MOISTENING...SCT ELEVATED THUNDERSTORMS WILL BE POSSIBLE LATE WED NIGHT INTO THU MORNING. A WARM FRONT ORIENTED NORTHWEST-SOUTHEAST WILL LIFT INTO FAR SOUTHWEST SECTIONS OF THE CWA BY PEAK HEATING ON THURSDAY AFTERNOON. ADDITIONAL THUNDERSTORMS ARE EXPECTED ALONG AND NORTH OF THE BOUNDARY...ESPECIALLY AS THE LOW LEVEL JET INCREASES AND LARGE SCALE ASCENT OVERSPREADS THE REGION THU NIGHT. A BRIEF LULL IN CONVECTIVE ACTIVITY MAY OCCUR ON FRIDAY MORNING AS THE CWA FINDS ITSELF BACK INTO THE WARM SECTOR AS THE WARM FRONTAL BOUNDARY MOVES NORTHEAST OVER THE AREA. THUNDERSTORMS MAY FORM FRIDAY AFTERNOON ALONG THE DRYLINE IN CENTRAL KANSAS...AS WELL AS ANY RESIDUAL OUTFLOW BOUNDARIES FROM EARLIER CONVECTION. YET ANOTHER ROUND OF CONVECTION LOOKS LIKELY ON SATURDAY AS THE CWA REMAINS IN THE WARM SECTOR AS A DRYLINE/COLD FRONT SLOWLY MOVES THROUGH THE REGION. WHILE OPERATIONAL MODELS DIVERGE ON THE SPECIFICS DURING THIS PERIOD...AND WITH THE FORECASTING NATURE OF CONVECTIVE WEATHER POTENTIAL SEVERAL DAYS OUT...MUCH IS LEFT TO STILL RESOLVE THAT WILL PLAY A SUBSTANTIAL ROLE IN THE EVOLUTION OF EACH CONVECTIVE EPISODE...IT APPEARS LIKELY THAT ACTIVE WEATHER CAN BE EXPECTED THURSDAY THROUGH SATURDAY. THE POTENTIAL FOR SOME FORM OF SEVERE WEATHER EACH DAY (THU-SAT) AND EVENTUALLY SOME FLOODING CONCERNS ARE ALSO IN THE WORKS WITH THIS SLOW MOVING AMPLIFIED SYSTEM. BOTH FRIDAY AND SATURDAY ARE OF PARTICULAR INTEREST WITH REGARDS TO SEVERE WEATHER OVER PORTIONS OF THE CWA...WITH FORECASTED ENVIRONMENTAL PARAMETERS SUGGESTING THE POSSIBILITY OF SUPERCELLS AND SOME TORNADO RISK. BLAIR && .TOP WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Apr 10, 4:55 AM CDT, 10 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 455 AM CDT TUE APR 10 2012 KSZ008>012-020>024-026-034>040-054>056-058-059-111000- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 455 AM CDT TUE APR 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THUNDERSTORMS WILL BE POSSIBLE EARLY THURSDAY MORNING THROUGH SUNDAY AFTERNOON ACROSS MUCH OF THE OUTLOOK AREA AS A SLOW MOVING STORM SYSTEM APPROACHES THE AREA. STRONG TO SEVERE WEATHER WILL BE POSSIBLE EACH DAY...ESPECIALLY ON FRIDAY AND SATURDAY WHEN THE POTENTIAL WILL BE GREATEST FOR LARGE HAIL...DAMAGING WINDS...AND A FEW TORNADOES. PLEASE STAY INFORMED TO LATER OUTLOOKS AND UPDATES ON THIS DEVELOPING WEATHER SCENARIO. .SPOTTER INFORMATION STATEMENT... SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT. BLAIR
Nearby
Frost Advisories in Kansas, 2012Every frost advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.